MAUDE Adverse Event Report: ETHICON INC. PDSII CLR 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII CLR 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Model Number Z496G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930); Pain (1994); Skin Inflammation/ Irritation (4545)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a c-section on an unknown date and suture was used for dermal suture.Around 30 days postoperatively, the patient came to the hospital with stiffness and pain in the wound.There was induration, redness, and pus along the suture.The sales rep checked with companies that handle linen and surgical instrument delivery related companies to see if they had reported any defects that had caused similar cases during january or february of this year, but they responded that they had not.This time, the surgeon likely used the product purchased on november 18 and january 20.Usually, only a few cases of wound infection occur each year.The current status of the patient was reported as sees a doctor.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure date of index surgical procedure? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? did the patient have an infection? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? have there been any changes in operating protocol at the facility? have there been any changes in post-op care protocol? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: of the 9 cases, 7 were elective surgeries and 2 were emergency surgeries (intrauterine infection, water breaking).Crp levels and white blood cell counts were normal just before discharge.The patient came back to the hospital around 20-30 days after discharge, complaining of redness, hardness, and pain.The patient was treated with oral antibiotics (clindamycin phosphate and cefditoren pivoxil) for 5 to 7 days and the patient recovered.No patient was readmitted to the hospital.The patient was not put on an intravenous drip.Events reported via 2210968-2023-02684, 2210968-2023-02685, 2210968-2023-02686, 2210968-2023-02687, 2210968-2023-02688, 2210968-2023-02689, 2210968-2023-02690, 2210968-2023-02691, 2210968-2023-02692 (b)(4).Corrected information: h6 health effect - impact code.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, weight, bmi at the time of index procedure¿female.Date of index surgical procedure?¿unk.What was the tissue condition (normal, thin, calcified, fragile, diseased)?¿not reported with abnormality.How was the suture placed (interrupted or continuous)?¿interrupted.How was the suture originally tied (multiple knots, square knot, etc.)?¿unk.Did the patient have an infection?¿yes.Please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).¿all patient¿s surgical site infection were not severe.Please provide the onset date/time of infection from the initial surgical procedure.¿20-30days post op.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure?¿2 patients of 9 was emergency c-section due to in utero infection or break water.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation?¿yes, as a treatment for ssi, administration of oral antibiotics was administered for 5 to 7 days, and treatment such as drip infusion was not required.Were cultures performed? if so, please provide the results.¿unk.How much and what type of drainage is present in this wound?¿unk.Please describe any medical intervention performed including medication name and results.¿ as a treatment for ssi, administration of oral antibiotics was administered for 5 to 7 days and patients were relieved.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?¿not reporeted.Other relevant patient history/concomitant medications?¿not reported.Have there been any changes in operating protocol at the facility?¿no.There have been no change in practice since feb.Have there been any changes in post-op care protocol?¿no.There have been no change in practice since feb.What is the physician¿s opinion as to the etiology of or contributing factors to this event?¿surgeon also wondered.What is the patient's current status?¿reliedved.Lot number?¿unk i certify that all information that are known/available has been disclosed.

Brand Name
PDSII CLR 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16733011
Report Number2210968-2023-02692
Device Sequence Number17808269
Product Code NEW
UDI-Device Identifier10705031061217
UDI-Public10705031061217
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZ496G
Device Catalogue NumberZ496G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer04/27/2023
05/12/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date05/10/2023
05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale